Hi I’ve just started adjuvant chemotherapy for stage 3 Colón cancer using combined oxipalatin and capecitabine. Had what oncologist described as an idiosyncratic reaction to the very first infusion of oxipalatin - never seen in all his career - pins and needles in all hands and feet and numbness and pain in lower left leg. As a result he is refusing to give me the second infusion even though I have had my nerves and spine checked by a neurophysiologist. I am really keen to continue as otherwise I will need six rather than three months of treatment (8v4 cycles) and I’m told the results are not so good.
Has anyone else had similar experience and been allowed to continue - and if so with what results ?
Hi Sbarb and a very warm welcome to the online community
I'm sorry to hear that your treatment has been stopped due to a bad reaction. It's completely understandable why you'd want to carry on with treatment.
Could I suggest that you join the bowel cancer group and also post your question there as well. The group is very friendly and there may be members there who have encountered this problem when they have been undergoing treatment.
To join just click on the link I've created and then choose 'join this group' on the page that opens. You can then introduce yourself and post your question after selecting 'start a discussion' and join in with existing conversations by clicking on 'reply'.
When you have a minute it would be really useful if could pop something about your journey so far into your profile as it helps others when answering or looking for someone with a similar diagnosis. It also means that you don't have to keep repeating yourself. To do this click on your username and then select 'Edit Profile'. You can amend it at any time and if you're not sure what to write you can take a look at mine by clicking on my username.
What is a Community Champion?
Hi there, I had the same treatment for 8 sessions over 6 months. Oxaliplatin caused numbness in my finger tips and pain in my feet - which are cold even on hot days. 6 months after finishing my treatment I still have the same symptoms particularly in my feet.
neuropathy is what is called.
no idea if it will improve in the future.
there are other treatments out there for you - give them a go. Good luck
Whatever cancer throws your way, we’re right there with you.
We’re here to provide physical, financial and emotional support.
© Macmillan Cancer Support 2020
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man (604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: 668265007